Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
car

help! what's happening?

Recommended Posts

I'm on day 9 of the regimen already. I think this problem started when I applied aloe vera gel for one day around day 4... Anyway what's happening is, when I get to applying the moisturizer (after bp, of course), it'll kinda ball up and I'll have this greyish strands (you know, the sort you get when you're using your eraser?!) coming off. It happens everywhere on my skin. Grrr.

I'm using Eucerin Eucerin Protective UV White Facial Creame (spf 15) and Neutrogena Moisture SPF15 and both present this problem, but it's not as bad with the latter so I might be sticking to that instead.

But what's happening? Is this normal? If it happened to you too, how did you deal with it?

PS. if you need more details on my regimen, the link's in my signature.

Share this post


Link to post
Share on other sites

Dan's FAQ says this about mositurizer "balling up":

Q: The moisturizer is balling up with the BP. What's going on?

A: This is normal when using a cream based benzoyl peroxide. Using a gel will eliminate the problem. If using a cream, just sluff off remnants with your fingers. After you have been on the regimen for a few weeks, you can switch to an alpha hydroxy moisturizer. You will find that it works much better with the cream based BP without "balling up".

So, switching the type of BP or the type of moisturizer may help; certain combinations don't seem to blend well. :(

Your comment about "grayish strands" made me wonder... perhaps it's actually dead skin rubbing off. If it only occurs at the moisturizing stage, it might just be a combination of bp and moisturizer. However, when I first started on the Regimen, my skin got very dry and flaky... when I'd wash my face, I'd notice that dead skin would "roll" off my face in, as you call them "grayish strands." It was really rather horrible. Uugh.

At any rate, if THAT is the problem, try using a moisturizer with Alpha Hydroxy Acid (like the Eucerin SkinRenewal)... Also, I found that *gently* rubbing ("rubbing" is too harsh a word, do this very gently!) my face while cleansing would help remove some of this gunky skin buildup. Again, uugh.

Good luck :)

Share this post


Link to post
Share on other sites

The same thing happens to me. I get those grayish strands. I'm guessing it's just dead skin but I really have no idea.

Share this post


Link to post
Share on other sites

Balling up is just part of the parcel of the regimen. It just happens. Trust me, I've researched it high and low.

The balling up of BP can be avoided by applying LOTS of moisturiser, so as to remove the friction between face and hand.

Just be gentle and apply LOTS of moisturiser. Its not perfect, and it doesn't address the cause of the problem (surplus BP on the skin), but, it works.

Share this post


Link to post
Share on other sites
I've been applying moisturizer, then patting on my BP. I haven't had that problem anymore.

Share this post


Link to post
Share on other sites

Uh thanks but it's 95 bucks! *gulps* Gee, your skincare bills must be skyhigh!

Share this post


Link to post
Share on other sites
Guest pokerbugg

lol they are... but i feel its worth it...my skin loves it

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×